Alert archive / Kansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 84, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at May 15, 2009, 11:10 AM CDT for Brown County, Jackson County, Nemaha County, Kansas. It was in force for 51 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2009, 11:10 AM CDT (16:10 UTC)
- Expired
- May 15, 2009, 12:01 PM CDT
- In force
- 51 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
Counties Brown County, KS, Jackson County, KS, Nemaha County, KS
The radar
The Topeka radar (KTWX), 86 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 11:15 AM CDT | HAIL 1 | 7 N Goff, KS | |
| May 15, 11:48 AM CDT | HAIL 1 | Whiting, KS | |
| May 15, 11:51 AM CDT | HAIL 1 | Horton, KS | |
| May 15, 11:53 AM CDT | HAIL 1 | Horton, KS | REPORTED BY THE HORTON...KS POLICE DEPARTMENT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 15, 7:42 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 4.2 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1293 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 302 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 13.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KTOP 151610
SVRTOP
KSC013-085-131-151715-
/O.NEW.KTOP.SV.W.0084.090515T1610Z-090515T1715Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
1110 AM CDT FRI MAY 15 2009
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BROWN COUNTY IN NORTHEAST KANSAS...
NORTHEASTERN JACKSON COUNTY IN NORTHEAST KANSAS...
SOUTHERN NEMAHA COUNTY IN NORTHEAST KANSAS...
* UNTIL 1215 PM CDT
* AT 1110 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL.
THIS STORM WAS LOCATED 5 MILES NORTHWEST OF GOFF...OR 25 MILES WEST
OF HIAWATHA...MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
GOFF...
WOODLAWN...
WETMORE...
NETAWAKA...
KICKAPOO RESERVATION...
WHITING...
HORTON...
THIS WARNING REPLACES THE PREVIOUS TWO WARNINGS FOR NEMAHA COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.
&&
LAT...LON 3965 9541 3965 9555 3950 9556 3949 9580
3967 9614 3985 9583
TIME...MOT...LOC 1610Z 291DEG 23KT 3973 9598
$$4 follow-up statements
000
WWUS53 KTOP 151617
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1117 AM CDT FRI MAY 15 2009
KSC013-085-131-151715-
/O.CON.KTOP.SV.W.0084.000000T0000Z-090515T1715Z/
NEMAHA-BROWN-JACKSON-
1117 AM CDT FRI MAY 15 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR NORTHEASTERN JACKSON...SOUTHWESTERN BROWN AND SOUTHERN NEMAHA
COUNTIES...
AT 1115 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 4
MILES NORTH OF GOFF...OR 24 MILES SOUTHWEST OF HIAWATHA...MOVING EAST
AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
GOFF...WOODLAWN...WETMORE...KICKAPOO RESERVATION...NETAWAKA...WHITING
AND HORTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR
DESTRUCTIVE HAIL...AND TORRENTIAL RAINFALL. FOR YOUR SAFETY...TAKE
COVER INSIDE A BUILDING.
&&
LAT...LON 3965 9541 3965 9555 3950 9556 3949 9580
3967 9614 3985 9583
TIME...MOT...LOC 1616Z 291DEG 23KT 3972 9594
$$000
WWUS53 KTOP 151636
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1136 AM CDT FRI MAY 15 2009
KSC013-085-131-151715-
/O.CON.KTOP.SV.W.0084.000000T0000Z-090515T1715Z/
NEMAHA-BROWN-JACKSON-
1136 AM CDT FRI MAY 15 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR NORTHEASTERN JACKSON...SOUTHWESTERN BROWN AND SOUTHEASTERN NEMAHA
COUNTIES...
AT 1136 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR WETMORE...OR 18 MILES SOUTHWEST OF
HIAWATHA...MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
KICKAPOO RESERVATION...NETAWAKA...WHITING AND HORTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
SAFETY MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OR A BASEMENT AND
AVOID WINDOWS.
&&
LAT...LON 3962 9592 3983 9579 3965 9541 3965 9555
3950 9556 3949 9580
TIME...MOT...LOC 1636Z 291DEG 23KT 3967 9578
$$000
WWUS53 KTOP 151646
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1146 AM CDT FRI MAY 15 2009
KSC131-151656-
/O.CAN.KTOP.SV.W.0084.000000T0000Z-090515T1715Z/
NEMAHA-
1146 AM CDT FRI MAY 15 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NEMAHA COUNTY HAS
BEEN CANCELLED...
AT 1146 AM CDT...DOPPLER RADAR INDICATED THE STORM WHICH PROMPTED
THE WARNING HAD EXITED THE COUNTY. THEREFORE THE WARNING HAS BEEN
CANCELLED.
LAT...LON 3962 9577 3976 9577 3965 9541 3965 9555
3950 9556 3949 9571
TIME...MOT...LOC 1646Z 291DEG 23KT 3964 9570
$$
KSC013-085-151715-
/O.CON.KTOP.SV.W.0084.000000T0000Z-090515T1715Z/
BROWN-JACKSON-
1146 AM CDT FRI MAY 15 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR NORTHEASTERN JACKSON AND SOUTHWESTERN BROWN COUNTIES...
AT 1144 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 3 MILES NORTH OF NETAWAKA...OR 17 MILES SOUTHWEST OF
HIAWATHA...MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
WHITING AND HORTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE OUTSIDE...SEEK SHELTER IN A BUILDING AWAY FROM WINDOWS.
DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING
ARE LIKELY IN SEVERE THUNDERSTORMS.
&&
LAT...LON 3962 9577 3976 9577 3965 9541 3965 9555
3950 9556 3949 9571
TIME...MOT...LOC 1646Z 291DEG 23KT 3964 9570
$$000
WWUS53 KTOP 151701
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1201 PM CDT FRI MAY 15 2009
KSC013-085-151711-
/O.CAN.KTOP.SV.W.0084.000000T0000Z-090515T1715Z/
BROWN-JACKSON-
1201 PM CDT FRI MAY 15 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JACKSON AND
SOUTHWESTERN BROWN COUNTIES HAS BEEN CANCELLED...
AT 1201 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE AREA...
THUS THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. STAY ALERT TO THE
WEATHER.
LAT...LON 3962 9577 3976 9577 3965 9541 3965 9555
3950 9556 3949 9571
TIME...MOT...LOC 1701Z 291DEG 23KT 3961 9559
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 3:43 AM CDT, 7 hours 27 minutes earlier.
Area forecast discussion, May 15, 3:43 AM CDT, 7 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 343 AM CDT FRI MAY 15 2009 .DISCUSSION... 00Z UA ANALYSIS AT 850 MB SHOWED A MOISTURE AXIS FROM SOUTH CENTRAL TEXAS INTO NORTHEAST KANSAS. 07Z SURFACE ANALYSIS HAD THE SURFACE LOW OVER SOUTHEAST COLORADO WITH A WARM FRONT ACROSS SOUTHERN KANSAS JUST NORTH OF HUTCHINSON TO FORT SCOTT LINE. ELEVATED THUNDERSTORMS HAVE FIRED ACROSS NORTHEAST KANSAS NORTH OF INTERSTATE 70 ON THE NOSE OF THE LOW LEVEL JET. SINCE 05Z THE LLJ HAS INCREASE FROM 30KTS TO NEAR 50 KTS AT 07Z. ELEVATED STORMS WERE OCCURRING ACROSS NEHAMA AND BROWN COUNTIES AT 08Z. LATEST RUC HAS A THETA-E MAXIMA FROM 850-700 MB ACROSS NORTHEAST AND EAST CENTRAL KANSAS. WATER VAPOR LOOP AND PROFILER DATA SHOWS A SHORTWAVE PASSING THROUGH THE FOUR CORNERS AREA THIS MORNING. FOR TODAY THE WARM FRONT WILL CONTINUE TO MOVE NORTHWARD INTO SOUTHEAST NEBRASKA AND NORTHWEST MISSOURI BY 18Z. EXPECTING EARLY MORNING CONVECTION TO CONTINUE ACROSS THE NORTHERN COUNTIES ON THE NOSE OF THE LOW LEVEL JET AND ISENTROPIC LIFT OVER THE WARM FRONT. BY MID MORNING EXPECTING THE BULK OF THE THUNDERSTORMS TO BE NORTHEAST OF THE CWA. NEXT AS A UPPER TROUGH MOVES ACROSS THE NORTHERN PLAINS TODAY A COLD FRONT WILL APPROACH THE CWA FROM THE NORTHWEST. MLCAPES INCREASE THIS AFTERNOON TO AROUND 2000-2500 J/KG WITH 30 TO 40 KTS OF 0-6KM SHEAR. LAPSE RATES STEEPEN THIS AFTERNOON AND FORECAST SOUNDINGS SUGGEST LOW LEVEL CIN WILL GO AWAY IN THE 19Z-21Z TIME FRAME. CLOUDS AND RAIN THIS MORNING MAY AFFECT THE AMOUNT OF INSTABILITY AND THERE MAY ALSO BE SOME OUTFLOW BOUNDARIES IN PLACE FROM THE MORNING CONVECTION. LOOKS LIKE MAINLY A HAIL THREAT THIS AFTERNOON...HOWEVER LOW LEVEL HELICITY MAY BE ENHANCED NEAR THE FRONTAL BOUNDARY OR NEAR OUTFLOW BOUNDARIES SO COULD NOT RULE OUT A ISOLATED TORNADO. BY 00Z SAT THE FRONT IS FORECAST TO EXTEND FROM NORTHWEST MISSOURI TO NEAR TOPEKA SOUTHWEST TO COUNCIL GROVE AND WICHITA. CONTINUED WITH THE HIGHEST POPS ACROSS EAST CENTRAL KANSAS THIS EVENING. WITH THE THETA-E AXIS IN PLACE ACROSS EASTERN KANSAS TODAY AND INTO THIS EVENING POTENTIAL FOR SOME LOCALLY HEAVY RAINFALL WILL EXIST. STORMS WILL BE PROGRESSIVE AND THE FRONT SHOULD BE OUT OF THE FORECAST AREA BY MID EVENING...SO NOT PLANNING ANY FLOOD WATCHES CURRENTLY. BEHIND THE FRONT COOLER AND DRIER AIR WILL MOVE INTO THE CWA OVERNIGHT TONIGHT. LOWS TONIGHT WILL DROP DOWN INTO THE 40S AND 50S. ON SATURDAY BROAD AREA OF HIGH PRESSURE BUILDS INTO CENTRAL AND EASTERN KANSAS IN THE WAKE OF THE UPPER TROUGH. HIGHS SATURDAY WILL BE IN THE 60S. DRY NORTHWEST FLOW THEN OCCURS INTO MONDAY. THE SURFACE HIGH MOVES OFF BY SUNDAY EVENING WITH SOUTH WINDS AND INCREASING HEIGHTS HIGHS WILL WARM INTO MID AND UPPER 70S FOR MONDAY. NO CHANGES TO THE REST OF THE FORECAST. 53 && .AVIATION... CONFIDENCE IN TS IS INCREASING WITH CURRENT RADAR TRENDS. DO NOT THINK PRECIP WILL BE CONTINUOUS...SO HAVE INCLUDED A TEMPO FOR SCATTERED TO NUMEROUS TS MOVING ACROSS NORTHEAST KS. AM NOT AS CONFIDENT IN THE IFR CIGS THE MOS GUIDANCE IS INDICATING. THINK MODELS ARE DOING THIS WITH STRONG LOW LEVEL MOISTURE ADVECTION. IFR CIGS ARE STILL PRETTY FAR SOUTH INTO NORTHWEST OK. WITH THE BOUNDARY LAYER REMAINING WELL MIXED...THINK CIGS WILL REMAIN ABOVE 1 KFT. STILL THINK THERE WILL BE A BREAK IN TS BEFORE THE FRONT MOVES THROUGH DURING THE AFTERNOON. WOLTERS && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, May 15, 5:06 AM CDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 506 AM CDT FRI MAY 15 2009 KSZ008>012-020>024-026-034>040-054>056-058-059-161100- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 506 AM CDT FRI MAY 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY ACROSS THE ENTIRE OUTLOOK AREA TODAY AND THEN MAINLY ACROSS NORTHEAST AND EAST CENTRAL KANSAS THIS EVENING. LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES ARE ALL POSSIBLE. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS NORTHEAST AND EAST CENTRAL KANSAS. THIS COULD LEAD TO SOME LOCALIZED FLOODING OF LOW LYING AREAS AS WELL AS CREEKS AND STREAMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE ACROSS PARTS OF NORTH CENTRAL AND NORTHEAST KANSAS ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, May 15, 10:58 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1058 AM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1056 AM HAIL SENECA 39.83N 96.06W
05/15/2009 E1.25 INCH NEMAHA KS LAW ENFORCEMENT
REPORTED AT NEMAHA COUNTY DISPATCH IN SENECA.
&&
EKLLocal storm report, May 15, 11:00 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1100 AM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1041 AM HAIL SSE BAILEYVILLE 39.84N 96.18W
05/15/2009 M0.50 INCH NEMAHA KS TRAINED SPOTTER
&&
JLLocal storm report, May 15, 11:01 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1101 AM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1044 AM HAIL SSE BAILEYVILLE 39.84N 96.18W
05/15/2009 M0.88 INCH NEMAHA KS TRAINED SPOTTER
&&
JLLocal storm report, May 15, 11:02 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1102 AM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 AM HAIL SENECA 39.83N 96.06W
05/15/2009 M1.00 INCH NEMAHA KS STORM CHASER
&&
JLLocal storm report, May 15, 11:05 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1105 AM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1058 AM HAIL SENECA 39.83N 96.06W
05/15/2009 M1.00 INCH NEMAHA KS TRAINED SPOTTER
&&
JLLocal storm report, May 15, 11:10 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1110 AM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1109 AM FLOOD SENECA 39.83N 96.06W
05/15/2009 NEMAHA KS LAW ENFORCEMENT
SEVERAL STREETS IN SENECA ARE CLOSED DUE TO FLOODING.
&&
GARGANThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 6:57 AM CDT | Severe Thunderstorm Warning | TOP | Cloud, Republic, Washington | 48 min |
| May 15, 7:24 AM CDT | Severe Thunderstorm Warning | TOP | Jackson, Pottawatomie | 30 min |
| May 15, 7:44 AM CDT | Severe Thunderstorm Warning | TOP | Marshall, Nemaha | 33 min |
| May 15, 7:58 AM CDT | Severe Thunderstorm Warning | TOP | Washington | 24 min |
| May 15, 8:37 AM CDT | Severe Thunderstorm Warning | TOP | Washington | 23 min |
| May 15, 8:53 AM CDT | Severe Thunderstorm Warning | TOP | Marshall, Washington | 22 min |
| May 15, 9:22 AM CDT | Severe Thunderstorm Warning | TOP | Marshall | 23 min |
| May 15, 9:55 AM CDT | Severe Thunderstorm Warning | TOP | Marshall, Nemaha | 35 min |
| May 15, 10:16 AM CDT | Areal Flood Advisory | TOP | Marshall, Nemaha | 59 min |
| May 15, 10:16 AM CDT | Severe Thunderstorm Warning | TOP | Marshall, Nemaha | 59 min |
| May 15, 10:42 AM CDT | Flash Flood Warning | TOP | Nemaha | 4 hr |
| May 15, 10:45 AM CDT | Severe Thunderstorm Warning | TOP | Nemaha | 30 min |
| May 15, 10:54 AM CDT | Severe Thunderstorm Warning | TOP | Brown | 48 min |
| May 15, 11:18 AM CDT | Flash Flood Warning | TOP | Brown | 4 hr |
| May 15, 12:08 PM CDT | Areal Flood Advisory | TOP | Jackson | 112 min |
| May 15, 1:09 PM CDT | Areal Flood Advisory | TOP | Jackson, Jefferson | 111 min |
| May 15, 2:10 PM CDT | Flash Flood Warning | TOP | Jefferson | 4 hr |
| May 15, 2:19 PM CDT | River Flood Warning | TOP | Nemaha | 12 hr |
| May 15, 2:27 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Jefferson, Shawnee | 48 min |
| May 15, 3:12 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Jefferson, Shawnee | 48 min |
| May 15, 3:19 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Jefferson, Shawnee | 41 min |
| May 15, 3:35 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson, Morris | 40 min |
| May 15, 3:38 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Shawnee | 37 min |
| May 15, 3:43 PM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie, Shawnee, Wabaunsee | 32 min |
| May 15, 3:47 PM CDT | Flash Flood Warning | TOP | Douglas, Jefferson, Shawnee | 4 hr |
| May 15, 3:50 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Riley, Wabaunsee | 10 min |
| May 15, 3:59 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Pottawatomie, Shawnee, Wabaunsee | 31 min |
| May 15, 4:00 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Jefferson, Osage, Shawnee | 45 min |
| May 15, 4:11 PM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie, Shawnee, Wabaunsee | 49 min |
| May 15, 4:18 PM CDT | Severe Thunderstorm Warning | TOP | Franklin, Osage | 42 min |
| May 15, 4:26 PM CDT | Severe Thunderstorm Warning | TOP | Morris | 49 min |
| May 15, 4:54 PM CDT | Flash Flood Warning | TOP | Shawnee | 112 min |
| May 15, 4:58 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Franklin | 34 min |
| May 15, 5:04 PM CDT | Severe Thunderstorm Warning | TOP | Lyon, Wabaunsee | 26 min |
| May 15, 5:30 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Franklin, Osage | 30 min |
| May 15, 5:44 PM CDT | Severe Thunderstorm Warning | TOP | Coffey, Lyon, Osage | 31 min |
| May 15, 5:47 PM CDT | Flash Flood Warning | TOP | Coffey, Douglas, Franklin, Lyon, Osage, Wabaunsee | 4 hr |
| May 15, 5:59 PM CDT | Severe Thunderstorm Warning | TOP | Osage | 16 min |
| May 15, 6:11 PM CDT | Severe Thunderstorm Warning | TOP | Anderson, Coffey, Douglas, Franklin, Osage | 49 min |
| May 15, 6:31 PM CDT | Severe Thunderstorm Warning | TOP | Anderson, Coffey | 37 min |
| May 15, 6:41 PM CDT | Flash Flood Warning | TOP | Anderson, Coffey, Franklin | 4 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.